MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Patient sex requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that a during a peripheral intervention case, tech noted that the 6f x 90cm destination dilator would not fit/advance into the destination catheter.Another 6f x 90cm destination was used successfully instead.The patient was in stable condition.The procedure was a success.The blood loss was less than 250cc's.There was no patient injury, medical/surgical intervention required.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.H6: investigation findings - 3252 is based upon evaluation of the actual device return; 213 is based upon evaluation of the measurements of the actual device returned.One 6 fr 90 cm destination sheath assembly, dilator and the valve assembly were received.No other accessory components were returned.The sheath was subjected to visual analysis and a flattened segment was observed.Measurements of the flattened segment was found to be starting at 16.5 cm from the hub and ended at 20 cm.The outer diameter of the sheath was measured to be 0.28 cm which is within specifications.No other visual anomalies were observed.The dilator was subjected to visual analysis and no visual anomalies were observed.The complaint can be confirmed for sheath mechanical damage due to the flattening noted on the sheath.Based on the investigation, the cause of the event cannot be determined as it is likely that the flattening of the sheaths could have occurred due to the application of transverse compressive forces.The source of these forces could not be determined.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11748242
Report Number1118880-2021-00089
Device Sequence Number4225975
Product Code DYB
UDI-Device Identifier00389701007847
UDI-Public00389701007847
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue NumberRSC05
Device Lot NumberXN06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1